Dear Dr. Rassman,
Several months into using Finasteride, I seem to be developing a case of pseudo-gynecomastia. I do not have any swelling, tenderness or fibrous tissue growth, just a noticeable increase of fat in my chest. I have decided to halve my dose of Finasteride to see if there is any improvement; however, is this safe?
In other words, am I now at greater risk for permanent glandular changes and, as infinitesimal as the rates are, breast cancer? It is my hope that a lower dose and increased aerobic exercise will get rid of most or all of the fat. How might I proceed? Many thanks.
Gynecomastia is a documented side effect of Propecia (finasteride), but how it relates to breast cancer and its risks are unclear. Gynecomastia is also an issue in it of itself for a minority of men who are not taking any medication. It could be coincidental timing. Have you changed any eating or exercise habits? Either way, BaldingBlog is not a place for diagnosis or treatment.
If you have gynecomastia you need to speak with or be examined by your doctor and discuss your options. Each and every case is different. While a lower dose might decrease side effects, you should also be discussing your dosage change with your prescribing doctor.